Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Quasi-flats and rigidity in higher rank symmetric spaces


Authors: Alex Eskin and Benson Farb
Journal: J. Amer. Math. Soc. 10 (1997), 653-692
MSC (1991): Primary 22E40, 20F32
DOI: https://doi.org/10.1090/S0894-0347-97-00238-5
MathSciNet review: 1434399
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • Werner Ballmann, Mikhael Gromov, and Viktor Schroeder, Manifolds of nonpositive curvature, Progress in Mathematics, vol. 61, Birkhäuser Boston, Inc., Boston, MA, 1985. MR 823981
  • A. Eskin, Quasi-isometric rigidity of higher rank nonuniform lattices, preprint.
  • A. Eskin and B. Farb, Quasi-flats in $\half ^2\times \half ^2$, to appear in Proceedings of the Colloquium on Lie Groups and Ergodic Theory, Tata Institute (Jan 1996).
  • B. Farb and R. Schwartz, The large-scale geometry of Hilbert modular groups, J. Diff. Geom. 44, No. 3, (1996) pp 435–478.
  • B. Kleiner and B. Leeb, Rigidity of quasi-isometries for symmetric spaces and Euclidean buildings, to appear in Publ. IHES.
  • Sigurdur Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, vol. 80, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. MR 514561
  • G. D. Mostow, Strong rigidity of locally symmetric spaces, Princeton University Press, Princeton, N.J.; University of Tokyo Press, Tokyo, 1973. Annals of Mathematics Studies, No. 78. MR 0385004
  • Pierre Pansu, Métriques de Carnot-Carathéodory et quasiisométries des espaces symétriques de rang un, Ann. of Math. (2) 129 (1989), no. 1, 1–60 (French, with English summary). MR 979599, DOI https://doi.org/10.2307/1971484
  • Henrik Schlichtkrull, Hyperfunctions and harmonic analysis on symmetric spaces, Progress in Mathematics, vol. 49, Birkhäuser Boston, Inc., Boston, MA, 1984. MR 757178
  • Jacques Tits, Buildings of spherical type and finite BN-pairs, Lecture Notes in Mathematics, Vol. 386, Springer-Verlag, Berlin-New York, 1974. MR 0470099

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 22E40, 20F32

Retrieve articles in all journals with MSC (1991): 22E40, 20F32


Additional Information

Alex Eskin
MR Author ID: 253227
Email: eskin@math.uchicago.edu

Benson Farb
MR Author ID: 329207
Email: farb@math.uchicago.edu

Keywords: Lie groups, discrete subgroups, geometric group theory
Received by editor(s): March 8, 1996
Received by editor(s) in revised form: March 10, 1997
Additional Notes: Both authors are supported in part by N.S.F. Postdoctoral Fellowships. The work of the second author at MSRI was supported by NSF grant DMS-9022140.
Article copyright: © Copyright 1997 American Mathematical Society